# SDR 2004UALA00778

- Difficulty date: August 20, 2004
- Submitted: August 31, 2004
- Operation: Air carrier
- Aircraft: N668UA
- Make and model: Boeing 767322
- Aircraft serial: 30024
- Aircraft time: 18,016 hours, 5,485 cycles
- Engine: Pwa PW4052
- System (JASC): 3420 · Attitude and Direction Data System
- Part: Capacitor
- Condition: Failed
- Location: Ehsi
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

RETURNED TO FIELD DUE TO SMOKE IN COCKPIT.  FLT CREW REPORTED THAT CAPTAIN'S ELECTRONIC HORIZONTAL SITUATION INDICATOR (EHSI) WENT BLANK DURING THE INCIDENT.  CAPTAIN'S EHSI WAS REPLACED.  SHOP DETERMINED THAT THE REMOVED EHSI HAD A FAILED CAPACITOR C116 ON CARD A5A1.  THE CAPACITOR HAS SIGNS OF OVERHEATING AND LIKELY CAUSED THE SMOKE IN THE COCKPIT.
